Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 151, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 31, 2007, 3:51 PM MDT for Wallace County, Kansas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2007, 3:51 PM MDT (21:51 UTC)
- Expired
- Jul 31, 2007, 4:45 PM MDT
- In force
- 54 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Wallace County, KS
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -362 J/kg
- Mixed-layer LCL
- 1988 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 312151 SVRGLD KSC199-312245- /O.NEW.KGLD.SV.W.0151.070731T2151Z-070731T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 351 PM MDT TUE JUL 31 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN WALLACE COUNTY IN WEST CENTRAL KANSAS... * UNTIL 445 PM MDT * AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTHEASTERN WALLACE COUNTY...OR ABOUT 12 MILES NORTH OF WALLACE... MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHEASTERN WALLACE COUNTY AROUND 410 PM MDT... HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES. LAT...LON 3901 10173 3899 10148 3913 10146 3912 10174 $$ MENTZER
2 follow-up statements
000 WWUS53 KGLD 312208 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 406 PM MDT TUE JUL 31 2007 KSC199-312245- /O.CON.KGLD.SV.W.0151.000000T0000Z-070731T2245Z/ WALLACE KS- 406 PM MDT TUE JUL 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR NORTHEASTERN WALLACE COUNTY... AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL WALLACE COUNTY...OR ABOUT 12 MILES NORTH OF WALLACE...MOVING WEST AT 5 MPH. A TRAINED SPOTTER REPORTED ONE INCH HAIL 15 MILES SOUTH OF GOODLAND AT 402 PM MDT. LAT...LON 3901 10173 3899 10148 3913 10146 3912 10174 $$
000 WWUS53 KGLD 312246 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 444 PM MDT TUE JUL 31 2007 KSC199-312254- /O.EXP.KGLD.SV.W.0151.000000T0000Z-070731T2245Z/ WALLACE KS- 444 PM MDT TUE JUL 31 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WALLACE COUNTY EXPIRED AT 445 PM MDT... A FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN WALLACE COUNTY THROUGH 6 PM MDT...WHILE A SEVERE THUNDERSTORM WARNING CONTINUES FOR NORTHWESTERN WALLACE COUNTY THROUGH 530 PM MDT. LAT...LON 3901 10173 3899 10148 3913 10146 3912 10174 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 2:05 PM MDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 31, 2:05 PM MDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 205 PM MDT TUE JUL 31 2007 .SHORT TERM... (TONIGHT - FRIDAY) WATER VAPOR SHOWS DEEP MOISTURE PLUME HAS MOVED OFF TO THE EAST WITH MORNING CONVECTION...BUT STILL MID LEVEL MOISTURE REMAINING IN SOUTHERN PART OF THE CWA. VISIBLE SATELLITE SHOWS THE OLD FRONTAL BOUNDARY ACROSS SOUTHWEST KANSAS...WITH A SLOW NORTH AND EAST MOVEMENT. THINK THE FRONT WILL BE THE KEY TO THE FORECAST TONIGHT AND ONCE AGAIN BE THE FOCUS FOR AFTERNOON CONVECTIVE DEVELOPMENT. THE NAM QPF OUTPUT CAPTURES THAT SCENARIO THE BEST AND WILL HAVE SOLID POPS ACROSS THE SOUTH. 0-6KM MEAN WINDS REMAIN BELOW 10KTS...SO ISOLATED HEAVY RAIN AGAIN A THREAT THROUGH THE EVENING HOURS. DIRECTIONAL SHEAR IS QUITE GOOD...BUT OVERALL FLOW REMAINS WEAK AND FREEZING HEIGHTS ARE HIGH...SO DO NOT SEE MUCH OF A SEVERE THREAT. CONVECTION SHOULD SLOWLY MAKES IT WAY EASTWARD OVERNIGHT...LINGERING INTO WEDNESDAY MORNING IN FAR EASTERN ZONES. NEXT FRONTAL BOUNDARY WILL BE SAGGING INTO THE NORTHWEST COUNTIES WEDNESDAY AFTERNOON...WITH SCATTERED THUNDERSTORMS DEVELOPING WITH AFTERNOON HEATING AND CONVERGENCE ALONG THE FRONT. MEAN WIND WILL TAKE THOSE SLOWLY SOUTHWEST THROUGH THE EVENING HOURS. THURSDAY FORECAST WILL HINGE ON FRONTAL POSITION. NAM HAS IT NEAR OR JUST SOUTH OF I-70...HARD TO FIND IN THE COARSE RESOLUTION OUTPUT OF THE GFS. SREF HAS THE ENTIRE CWA IN CHANCE TO LIKELY POPS. PREFER TO KEEP PACE WITH THE MAV POPS HERE AND WILL BUMP UP POPS A LITTLE MORE INTO THE SOLID CHANCE CATEGORY. WILL ALSO TRIM TEMPERATURES ACROSS THE BOARD WITH EASTERLY FLOW DOMINANT AT THE SURFACE. FRONT WILL PROBABLY STILL BE A FACTOR ON FRIDAY. NAM SHOWS SURFACE CONVERGENCE ACROSS SOUTHWEST CWA WHICH IS PROBABLY THE FRONT. COULD HAVE OVERRUNNING PRECIPITATION AS WELL. STORM MOTIONS WILL BE A VERY SLOW 200/05KT. .LONG TERM... (SATURDAY - TUESDAY) UPPER RIDGE CENTERED OVER THE SOUTHERN PLAINS EARLY IN THE PERIOD WILL RETREAT TO LOWER MISSISSIPPI RIVER VALLEY LATE AS STRONG NORTHERN STREAM SHORTWAVE MOVES ACROSS NORTHERN ROCKIES. LOCAL AREA WILL SEE INCREASING WEST/SOUTHWEST FLOW ALOFT ON SOUTHERN FRINGE OF THE UPPER JET. BOTH GFS AND ECMWF FORECAST A PERSISTENT SURFACE TROUGH TO BE LOCATED NORTH TO SOUTH ACROSS THE FORECAST AREA EACH DAY IN THE EXTENDED PERIOD. HOWEVER...WITH 700MB TEMPERATURES FORECAST BY THE GFS TO BE NEAR 15C...REMAINS TO BE SEEN IF CONVERGENCE ALONG THE SURFACE TROUGH WILL BE ENOUGH TO OVERCOME STRONG CAPPING OF WARM LAYER. WORTH NOTING...ECMWF A FEW DEGREES COOLER...ENOUGH TO WEAKEN THE CAP CONSIDERABLY. FORECAST WILL CONTINUE TO CARRY A DAILY MENTION OF THUNDERSTORMS IN THE AFTERNOON AND EVENING HOURS...AND LEANED TOWARD THE COOLER ECMWF FOR TEMPERATURES...MAINLY BECAUSE OF THE PRONOUNCED WARM BIAS OF THE GFS THIS SUMMER. && .AVIATION...WITH A SMALL WEAK UPPER LEVEL TROUGH IN THE REGION...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON MAINLY IN EASTERN AREAS OF THE TRI STATE REGION INCLUDING KMCK. WITH DRIER AIR OVER WESTERN AREAS...IT IS UNLIKELY THAT CONVECTION WILL SPREAD WEST...AS A RESULT SHOWERS AND THUNDERSTORMS HAVE BEEN LEFT OUT OF KGLD TAF. CONVECTION SHOULD DISSIPATE BY 03Z. WINDS WILL GENERALLY STAY SOUTHEASTERLY OR SOUTHERLY THROUGH THE TAF PERIOD. SOUTHERLY WINDS ABOUT 10KT OVERNIGHT SHOULD LIMIT MORNING FOG DEVELOPMENT DESPITE PLENTY OF BOUNDARY LEVEL RELATIVE HUMIDITY. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && JDK/JDK/SFJ
Hazardous weather outlook, Jul 31, 10:24 AM MDT, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1024 AM MDT TUE JUL 31 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-011200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1024 AM MDT TUE JUL 31 2007 /1124 AM CDT TUE JUL 31 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN KANSAS AND NEBRASKA COUNTIES OF THE TRI STATE REGION. THESE STORMS ARE NOT EXPECTED TO BE SEVERE...THOUGH SLOWER MOVING STORMS COULD BE RESPONSIBLE FOR LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FROM LATE WEDNESDAY AFTERNOON INTO THURSDAY NIGHT...A COLD FRONT WILL SLOWLY MOVE ACROSS THE AREA BRINGING ANOTHER CHANCE OF THUNDERSTORMS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. HOWEVER...SOME STORMS MAY PRODUCE LOCALLY HEAVY RAIN. BEGINNING FRIDAY AFTERNOON A SLIGHT CHANCE OF THUNDERSTORMS CONTINUES INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. JOHNSON/BULLER
In the hours before
Special weather statement, Jul 31, 3:34 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 334 PM MDT TUE JUL 31 2007 KSZ027-312200- WALLACE- 334 PM MDT TUE JUL 31 2007 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR WALLACE COUNTY IN WEST CENTRAL KANSAS... AT 329 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTH OF WALLACE...AND MOVING NORTH AT 5 MPH. SMALL HAIL AND HEAVY RAIN WILL OCCUR WITH THIS STORM. YOU CAN EXPECT RAIN AMOUNTS BETWEEN ONE AND TWO INCHES IN EXTREME NORTHEAST WALLACE COUNTY. MENTZER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 10:12 PM MDT | Flash Flood Warning | GLD | Gove | 3 hr |
| Jul 31, 4:03 PM MDT | Flash Flood Warning | GLD | Wallace | 117 min |
| Jul 31, 4:30 PM MDT | Severe Thunderstorm Warning | GLD | Wallace | 38 min |
| Jul 31, 5:18 PM MDT | Severe Thunderstorm Warning | GLD | Greeley | 42 min |
| Jul 31, 5:49 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 56 min |
| Jul 31, 5:53 PM MDT | Flash Flood Warning | GLD | Wallace | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.